Probability Theory and Related Fields

, Volume 152, Issue 1–2, pp 179–206 | Cite as

Interpolation and Φ-moment inequalities of noncommutative martingales

  • Turdebek N. Bekjan
  • Zeqian Chen


This paper is devoted to the study of Φ-moment inequalities for noncommutative martingales. In particular, we prove the noncommutative Φ-moment analogues of martingale transformations, Stein’s inequalities, Khintchine’s inequalities for Rademacher’s random variables, and Burkholder–Gundy’s inequalities. The key ingredient is a noncommutative version of Marcinkiewicz type interpolation theorem for Orlicz spaces which we establish in this paper.


τ-Measurable operators Noncommutative martingale Interpolation Φ-Moment martingale inequality Noncommutative Orlicz space 

Mathematics Subject Classification (2000)

46L53 46L52 60G42 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Akemann C.A., Anderson J., Pedersen G.K.: Triangle inequalities in operator algebras. Linear Multilinear Algebra 11, 167–178 (1982)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Attal S., Coquio A.: Quantum stopping times and quasi-left continuity. Ann. Inst. H. Poincaré Probab. Stat. 40, 497–512 (2004)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Bekjan T.N.: Φ-Inequalities of non-commutative martingales. Rocky Mt. J. Math. 36, 401–412 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Bekjan T.N., Chen Z., Perrin M., Yin Z.: Atomic decomposition and interpolation for Hardy spaces of noncommutative martingales. J. Funct. Anal. 258, 2483–2505 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Bekjan T.N., Xu Q.: Riesz and Szegö type factorizations for noncommutative Hardy spaces. J. Oper. Theory 62(1), 101–117 (2009)MathSciNetGoogle Scholar
  6. 6.
    Blecher D.P., Labuschagne L.E.: Applications of the Fuglede-Kadison determinant: Szegö’s theorem and outers for noncommutative H p. Trans. Am. Math. Soc. 360(11), 6131–6147 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Bourgain, J.: Vector valued singualr integrals and H1-BMO duality. In: Probability Theory and Harmonic Analysis, pp. 1–19. Dekker, New York (1986)Google Scholar
  8. 8.
    Burkholder D.L.: Distribution function inequalities for martingales. Ann. Probab. 1(1), 19–42 (1973)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Burkholder D.L.: A geometrical characterization of Banach spaces in which martingale difference sequences are unconditional. Ann. Probab. 9(6), 997–1011 (1981)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Burkholder, D.L., Davis, B., Gundy, R.: Integral inequalities for convex functions operators on martingales. In: Proc. 6th Berkley Symp. II, pp. 223–240 (1972)Google Scholar
  11. 11.
    Burkholder D.L., Gundy R.: Extrapolation and interpolation of quasi-linear operators on martingales. Acta Math. 124, 249–304 (1970)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Cuculescu I.: Martingales on von Neumann algebras. J. Multivar. Anal. 1, 17–27 (1971)CrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    Dodds P.G., Dodds T.K., de Pager B.: Fully symmetric operator spaces. Integ. Equ. Oper. Theory 15, 942–972 (1992)CrossRefzbMATHGoogle Scholar
  14. 14.
    Fack T., Kosaki H.: Generalized s-numbers of τ-measure operators. Pac. J. Math. 123, 269–300 (1986)zbMATHMathSciNetGoogle Scholar
  15. 15.
    Garsia A.M.: On a convex function inequality for martingales. Ann. Probab. 1, 171–174 (1973)CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Hu, Y.: Théorèmes ergodiques et théorèmes d’extrapolation non commutatifs. Thesis, Université de Franche-Comté (2007)Google Scholar
  17. 17.
    Hu Y.: Noncommutative extrapolation theorems and applications. Ill. J. Math. 53, 463–482 (2009)zbMATHGoogle Scholar
  18. 18.
    Junge M.: Doob’s inequality for non-commutative martingales. J. Reine Angew. Math. 549, 149–190 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  19. 19.
    Junge M., Xu Q.: Noncommutative Burkholder/Rosenthal inequalities. Ann. Probab. 31, 948–995 (2003)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Junge M., Xu Q.: Noncommutative Burkholder/Rosenthal inequalities II: applications. Isr. J. Math. 167, 227–282 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  21. 21.
    Junge M., Xu Q.: On the best constants in some noncommutative martingale inequalities. Bull. Lond. Math. Soc. 37, 243–253 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  22. 22.
    Lust-Piquard F.: Inégalites de Khintchine dans c p  (1 < p < ∞). C. R. Acad. Sci. Paris 303, 289–292 (1986)zbMATHMathSciNetGoogle Scholar
  23. 23.
    Lust-Piquard F.: A Grothendieck factorization theorem on 2-convex Schatten spaces. Isr. J. Math. 79, 331–365 (1992)CrossRefzbMATHMathSciNetGoogle Scholar
  24. 24.
    Lust-Piquard F., Pisier G.: Noncommutative Khintchine and Paley inequalities. Arkiv för Mat. 29, 241–260 (1991)CrossRefzbMATHMathSciNetGoogle Scholar
  25. 25.
    Lust-Piquard F., Xu Q.: The little Grothendieck theorem and Khintchine inequalities for symmetric spaces of measurable operators. J. Funct. Anal. 244, 488–503 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  26. 26.
    Maligranda, L.: Indices and interpolation. Dissert. Math., vol. 234. Polska Akademia Nauk, Inst. Mat. (1985)Google Scholar
  27. 27.
    Maligranda, L.: Orlicz spaces and interpolation. In: Seminars in Mathematics, Departamento de Matemática, Universidade Estadual de Campinas, Brasil (1989)Google Scholar
  28. 28.
    Marsalli M., West G.: Noncommutative H p spaces. J. Oper. Theory 40, 339–355 (1997)MathSciNetGoogle Scholar
  29. 29.
    Le Merdy Ch., Sukochev F.: Rademacher averages on noncommutative symmetric spaces. J. Funct. Anal. 255, 3329–3355 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  30. 30.
    Orlicz W.: On a class of operators over the space of integrable functions. Studia Math. 14, 302–309 (1954)MathSciNetGoogle Scholar
  31. 31.
    Parcet J., Randrianantoanina N.: Gundy’s decomposition for noncommutative martingales and applications. Proc. Lond. Math. Soc. 93(3), 227–252 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  32. 32.
    Perrin M.: A noncommutative Davis’ decomposition for martingales. J. Lond. Math. Soc. (2) 80(3), 627–648 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  33. 33.
    Pisier, G.: Les inégalités de Khintchine-Kahane. Séminaire sur la Géométrie des Espaces de Banach (1977–1978), Exosé n°, Ec. Polytechnique, Palaiseau (1978)Google Scholar
  34. 34.
    Pisier G., Xu Q.: Non-commutative martingale inequalities. Commun. Math. Phys. 189, 667–698 (1997)CrossRefzbMATHMathSciNetGoogle Scholar
  35. 35.
    Pisier, G., Xu, Q.: Noncommutative L p-spaces. In: Handbook of the Geometry of Banach Spaces, vol. 2, pp. 1459–1517 (2003)Google Scholar
  36. 36.
    Randrianantoanina N.: Non-commutative martingale transforms. J. Funct. Anal. 194, 181–212 (2002)zbMATHMathSciNetGoogle Scholar
  37. 37.
    Randrianantoanina N.: A weak-type inequality for non-commutative martingales and applications. Proc. Lond. Math. Soc. 91(3), 509–544 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  38. 38.
    Randrianantoanina N.: Conditional square functions for noncommutative martingales. Ann. Probab. 35, 1039–1070 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  39. 39.
    Xu Q.: Analytic functions with values in lattices and symmetric spaces of measurable operators. Math. Proc. Camb. Phil. Soc. 109, 541–563 (1991)CrossRefzbMATHGoogle Scholar
  40. 40.
    Xu, Q.: Noncommutative L p-Spaces and Martingale Inequalities. (2007, Book manuscript)Google Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.College of Mathematics and Systems ScienceXinjiang UniversityUrumqiChina
  2. 2.Wuhan Institute of Physics and MathematicsChinese Academy of SciencesWuhanChina

Personalised recommendations